MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number 12
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering observed the distal tip of the device was broken off.No other defects or abnormalities were seen in the cannula that could potentially be the source of the observed damage.The root cause of the event is likely a combination of damage from instruments and lipid exposure.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "at the end of the surgery they examend the abdominal space.While looking up towards the liver they dicovered that a plastic piece partly broken off at the end of the 11mm sleeve that was placed below the sternum.They were able to pull the part off and remove it through an endobag.(b)(6) can not explain how this could have happened.There was no sign of damage befor he inserted the trokar.During the operation there was no friction while inserting the instruments.According the operating room nurse the trokar was under a lot of pressure because it was maneuvered upwards to the liver.An intra abdominal picture will follow a.S.A.P" patient status - ok.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372204
Report Number2027111-2017-01218
Device Sequence Number1031417
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)180727(30)01(10)1251309
Combination Product (Y/N)N
PMA/510(K) Number
12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2018
Device Model Number12
Device Catalogue Number12
Device Lot Number1251309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2015
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
'10MM CAMARA, KARL STORZ AND MICROLINE 5MM INSTRUM